Menu

1 / 3

Nail detachment and hair loss have been linked to weight loss drugs. Should you worry?

The Indian Express·4 days ago
#9mT6XMQo
#indianexpress#hair#loss#nail#scalp
Reading 0:00
15s threshold

GLP-1 (Glucagon-like peptide-1) medications have become quite popular lately for weight loss, but could their effects show up somewhere unexpected, such as your fingernails? A new study found that people taking these drugs reported nail changes, hair loss, and scalp irritation more often than those who had never used them.

The findings, presented at the European Academy of Dermatology and Venereology (EADV) Congress 2026, suggest that these changes may involve more than weight loss. However, are these findings enough to prove that GLP-1 medications directly cause them? Are the skin- and hair-related side effects after GLP-1 inevitable? Let’s understand more in detail.

DISCLAIMER: This article is based on information from the public domain and/or the experts we spoke to. Always consult your health practitioner before starting any routine.

What did the study find?

New study results linked GLP-1 receptor agonists (RAs) to nail disorders, including a fourfold increase in the incidence of onycholysis.…

Continue reading — create a free account

Join HashtagPLUS to read full articles, follow hashtags, vote, and join the conversation.